Medication During Ablation

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lullaby
New Member


Date Joined May 2013
Total Posts : 5
   Posted 1/30/2014 11:49 AM (GMT -6)   
Would anyone know why Acetaminophen is given during an cardiac ablation? I was put to sleep and thankful for that. I was given a good bit during the ablation

Also when I awoke in the recovery room I was extremely hot and the back of my head/hair was wet as well as my upper back. The nurse sitting beside me put a cold cloth on my forehead and a fan next to my face.

I've researched and cannot find an answer to these.

Thanks for any assistance wink

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/30/2014 4:21 PM (GMT -6)   
If you had an ablation, you may notice some burning in your chest. This is caused by irritation to the lining of the heart from the ablation catheter.  The burning can get worse with deep breaths and can last a few days. Acetaminophen may help, however, if the pain lasts for more than 3 days call your cardiologist.
 
Before your procedure your Cardiologist should have explained everything to you including why certain medications are given prior to your signing the permit for your procedure.  Also on discharge you should have received post-procedure information so you would know what to expect when you get home.
 
I wish you the very best,
Kitt
~~Kitt~~
Moderator: Anxiety/Panic
and Heart/Cardiovascular Disease.



"She Stood in the Storm & When the Wind Did Not Blow Her Away, She Adjusted Her Sails."

JungRulz
Regular Member


Date Joined Jan 2014
Total Posts : 394
   Posted 1/30/2014 4:22 PM (GMT -6)   
From an ablation center, I found the following. It makes sense they'd use acetaminophen, it won't promote bleeding at the site used for access (Artery?).

"After the Procedure
The patient is brought to a recovery area, adjacent to the EP lab, and monitored while the sedating medications wear off before being sent to the 13th floor of Schwartz Health Care Center, (HCC) where you will stay and be monitored overnight. It is not unusual to feel some discomfort in the chest and groin areas where the catheters were inserted. You may feel some skipped beats. When you are ready to go home the next day you will be given special instructions about how to take care of your groin, what medications to take and what symptoms you may expect to feel.
Some patients feel chest discomfort, especially with a deep breath, for several days to a week after the procedure. We suggest taking Extra-Strength Tylenol for this discomfort; it is caused by inflammation. You should avoid the non-steroidal anti-inflammatory drugs like Ibuprofen because they can promote bleeding."
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, June 20, 2018 11:07 PM (GMT -6)
There are a total of 2,973,952 posts in 326,180 threads.
View Active Threads


Who's Online
This forum has 161167 registered members. Please welcome our newest member, atchisonerline.
348 Guest(s), 6 Registered Member(s) are currently online.  Details
California Dreamer, JNF, The Dude Abides, Girlie, Saipan Paradise, Lvg123